Re: Celexa contains lactose
Re: Celexa contains lactose
[ Back to Messages
Posted by Bill L
on December 14, 2000 at 09:22:10:
In Reply to: After Celexa and Paxil...just about to begin Prozac posted by Michelle on December 13, 2000 at 11:34:52:
Michelle- There is an excellent chance that the Proazc will work for you. It has a great track record.
I'm curious about the Celexa causing stomach pains. Do you have a lactose intolerance? Do milk products like milk, cheese, and ice cream give you stomach pains? Lots of people have lactose intolerance and unfortunately, the makers of Celexa decided to add lactose to the pill's ingredients. Lactose is the sugar found in milk so it makes the pill less bitter. So that could be why the Celexa bothered your stomach.
Celexa also now comes in a liquid form. I don't know whether the liquid contains lactose or not. But it might be worthwhile to call a pharmacist and ask if it does so that if you ever want to go back on Celexa one day and the liquid form does not contain lactose, then that would be a possibility. I don't know what to say about the hair thinning except that I have heard that that is in fact a rare side effect.
But like I said, Prozac is a really good choice. If the Prozac bothers your stomach, ask the pharmacist if it contains lactose. If it does, then check to see if liquid Proazac has lactose and if it doesn't, then switch to the liquid. Good luck!
: I'm 22 years old and have GAD, social anxiety disorder, and mild depression. I'm sure one of these things cause all the others over time. My symptoms have never been so severe that I had to be hospitilized, but they have caused me to not be able to function normally (ie: trouble driving and shopping, giving speechs, not wanting to get out of the house and go do "normal" everyday things, ill temper, etc). I took Paxil for 6 years and then it began to wear off...it started out of the blue causing severe headaches and dizziness. (And I hope no one is scared because of this...I have friends who have taken it for a long time and never had any problems.)
: When I finally got off the Paxil I tried Celexa. Overall it helped me but I had terrible stomach pain with it and my hair was thinning. This continued for a few months. Finally I couldn't take the pain anymore. I got off of it and tried going without meds for a few months.
: All of my symptoms came back so I went to see my doc again. She wanted me to try Paxil one more time just because it helped me so much in the past! Huge mistake...I had ALL the withdrawel symptoms while ON the med this time. (And it's only been 7 days.) She told me to quit it cold turkey since I haven't been on it over a week. She also gave me a VERY low dose of Xanax just to help with the withdrawel symptoms. Believe it or not, I really can't tell that I was on Paxil and stopped it cold turkey. Maybe the Xanax really is helping that aspect! (Btw...I had an evaluation a few years ago and they said my problem wasn't psychological...it's a chemical imbalance. That was a slap in the face to know that I'll always be on meds. But hey, if I can feel better...I guess it's ok!)
: I am to begin Sarafem (Prozac) 10 mgs once a day on 2 days from now. I thought it was kinda cool how Prozac is now called Sarafem marketed for women with pre-menstural syndrome also. I haven't been able to find as much information on message boards about Prozac and I'm hoping that it's because people have had such good luck and don't feel the need to post for help or advice anymore. I know that there will be initial side effects...that's with any of these, TRUST ME! I'm hoping that this could be my answer!!!!
: I would greatly appreciate any POSITIVE feedback anyone could give me about Sarafem (prozac) 10 mgs. I don't need any negative feedback. We ALL know that these meds don't work for everyone. Thanks!